MAUDE Adverse Event Report: ARTHROCARE CORP. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. PLUG BONE TUNNEL 9/10 MED.; ACCESSORIES,ARTHROSCOPIC
Model Number 013561
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a knee procedure, the surgeon effectively loaded an ultrabutton.However, when pulling the graft it teared.There was an endobutton cl ultra (10mm) available and was used as backup.Nonetheless, the surgery complicated given that the medium bone tunnel plug being used fractured inside of the tibial tunnel.The fragment rose to the joint and made it almost impossible to extract.It is unknown if there was a bone tunnel plug backup.After a 3 hour delay, the joint was presumed to be clean of fragments.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the reported bone tunnel plug, used in treatment, will not be returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint records was performed, further investigation is not warranted at this time.Without the requested relevant clinical information, operative reports or radiographs the root cause of the implant breakage cannot be determined.Additionally, it is ¿presumed¿ the implantable fractured bone plug fragments were not retained.There were no injuries to this patient beyond the three-hour surgical delay.Since the procedure was completed with a backup device, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided this complaint will be re-assessed.

Brand Name
PLUG BONE TUNNEL 9/10 MED.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9528534
Report Number3006524618-2019-00626
Device Sequence Number16246139
Product Code NBH
UDI-Device Identifier03596010091130
UDI-Public03596010091130
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013561
Device Catalogue Number013561
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date12/28/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1